The Michigan Mathematical Journal

Foliation by graphs of CR mappings and a nonlinear Riemann-Hilbert problem for smoothly bounded domains

Marshall Whittlesey

Full-text: Open access

Article information

Source
Michigan Math. J., Volume 50, Issue 3 (2002), 613-648.

Dates
First available in Project Euclid: 4 December 2002

Permanent link to this document
https://projecteuclid.org/euclid.mmj/1039029985

Digital Object Identifier
doi:10.1307/mmj/1039029985

Mathematical Reviews number (MathSciNet)
MR2787

Zentralblatt MATH identifier
1028.32016

Subjects
Primary: 34A40: Differential inequalities [See also 26D20] 32V10: CR functions 32H12: Boundary uniqueness of mappings

Citation

Whittlesey, Marshall. Foliation by graphs of CR mappings and a nonlinear Riemann-Hilbert problem for smoothly bounded domains. Michigan Math. J. 50 (2002), no. 3, 613--648. doi:10.1307/mmj/1039029985. https://projecteuclid.org/euclid.mmj/1039029985


Export citation

References

  • P. Ahern and W. Rudin, Hulls of 3-spheres in $\Bbb C^3,$ Madison symposium on complex analysis (Madison, WI, 1991), pp. 1--27, Amer. Math. Soc., Providence, RI, 1992.
  • H. Alexander, Polynomial hulls of graphs, Pacific J. Math. 147 (1991), 201--212.
  • M. Salah Baouendi, P. Ebenfelt, and L. P. Rothschild, Real submanifolds in complex space and their mappings, Princeton Univ. Press, Princeton, NJ, 1999.
  • H. Begehr, Complex analytic methods for partial differential equations, World Scientific, River's Edge, NJ, 1994.
  • ------, Boundary value problems in $\Bbb C$ and $\Bbb C^n,$ Acta Math. Vietnam. 22 (1997), 407--425.
  • ------, Riemann--Hilbert boundary value problems in $\Bbb C^n,$ Partial differential and integral equations (Newark, DE, 1997), pp. 59--84, Kluwer, Dordrecht, 1999.
  • H. Begehr and A. Dzhuraev, An introduction to several complex variables and partial differential equations, Longman/Harlow, Essex, 1997.
  • B. Berndtsson, Levi-flat surfaces with circular sections, Several complex variables: Proceedings of the Mittag-Leffler Institute, 1987--1988, Math. Notes, 38, pp. 136--159, Princeton Univ. Press, Princeton, NJ, 1993.
  • A. Boggess, CR manifolds and the tangential Cauchy--Riemann complex, CRC Press, Boca Raton, FL, 1991.
  • M. Černe, Analytic discs in the polynomial hull of a disc fibration over the sphere, Bull. Austral. Math. Soc. 62 (2000), 403--406.
  • ------, Maximal plurisubharmonic functions and the polynomial hull of a completely circled fibration (to appear).
  • A. Dzhuraev, On linear boundary value problems in the unit ball of $\Bbb C^n,$ J. Math. Sci. Univ. Tokyo 3 (1996), 271--295.
  • ------, On Riemann--Hilbert boundary problem in several complex variables, Complex Variables Theory Appl. 29 (1996), 287--303.
  • F. Forstnerič, Polynomial hulls of sets fibered over the circle, Indiana Univ. Math. J. 37 (1988), 869--889.
  • M. Freeman, Local complex foliation of real submanifolds, Math. Ann. 209 (1974), 1--30.
  • ------, The Levi form and local complex foliations, Proc. Amer. Math. Soc. 57 (1976), 369--370.
  • ------, Real submanifolds with degenerate Levi form, Proc. Sympos. Pure Math., 30, pp. 141--147, Amer. Math. Soc., Providence, RI, 1977.
  • ------, Local biholomorphic straightening of real submanifolds, Ann. of Math. (2) 106 (1977), 319--352.
  • J. B. Garnett, Bounded analytic functions, Academic Press, New York, 1981.
  • J. Globevnik, Perturbation by analytic discs along maximal real submanifolds of $\bold C^N,$ Math. Z. 217 (1994), 287--316.
  • Z. H. Han, Foliations on CR manifold, Sci. China Ser. A 35 (1992), 701--708.
  • J. W. Helton and D. E. Marshall, Frequency domain design and analytic selections, Indiana Univ. Math. J. 39 (1990), 157--184.
  • W. J. Helton and O. Merino, A fibered polynomial hull without an analytic selection, Michigan Math. J. 41 (1994), 285--287.
  • G. M. Henkin, Integral representation of functions which are holomorphic in strictly pseudoconvex regions, and some applications, Mat. Sb. (N.S.) 78 (1969), 611--632.
  • L. Hörmander, Notions of convexity, Birkhäuser, Boston, 1994.
  • S. Huang, A nonlinear boundary value problem for analytic functions of several complex variables, Acta Math. Sci. (English Ed.) 17 (1997), 382--388.
  • C. O. Kiselman, A differential inequality characterizing weak lineal convexity, Math. Ann. 311 (1998), 1--10.
  • P. Kraut, Zu einem Satz von F. Sommer über eine komplexanalytische Blätterung reeller Hyperflächen im $\Bbb C^n,$ Math. Ann. 174 (1967), 305--310.
  • L. Lempert, La métrique de Kobayashi et la représentation des domaines sur la boule, Bull. Soc. Math. France 109 (1981), 427--474.
  • I. Lieb, Ein Approximationssatz auf streng pseudokonvexen Gebieten, Math. Ann. 184 (1969), 56--60.
  • W. S. Massey, A basic course in algebraic topology, Springer-Verlag, New York, 1991.
  • R. M. Range, Extension phenomena in multidimensional complex analysis: Correction of the historical record, Math. Intelligencer (to appear).
  • B. Riemann, Grundlagen für eine allgemeine Theorie der Functionen einer veränderlichen complexen Grösse, Gesammelte mathematische Werke und wissenschaftlicher Nachlaß, pp. 3--47, Dedekind & Weber, Leipzig, 1876.
  • A. I. Shnirelman, Degree of a quasiruled mapping, and the nonlinear Hilbert problem, Uspekhi Mat. Nauk 27 (1972), 257--258.
  • ------, The degree of a quasiruled mapping, and the nonlinear Hilbert problem, Mat. Sb. (N.S.) 89 (1972), 366--389, 533.
  • N. Sibony and J. Wermer, Generators for $A(\Omega),$ Trans. Amer. Math. Soc. 194 (1974), 103--114.
  • Z. Słodkowski, Polynomial hulls with convex sections and interpolating spaces, Proc. Amer. Math. Soc. 96 (1986), 255--260.
  • ------, Polynomial hulls in $\bold C^2$ and quasicircles, Ann. Scuola Norm. Sup. Pisa Cl. Sci. (4) 16 (1989), 367--391.
  • F. Sommer, Komplex-analytische Blätterung reeller Mannigfaltigkeiten im $\Bbb C^n,$ Math. Ann. 136 (1958), 111--133.
  • ------, Komplex-analytische Blätterung reeler Hyperflächen im $\Bbb C^n,$ Math. Ann. 137 (1959), 392--411.
  • A. E. Tumanov, Extensions of CR-functions into a wedge, Math. USSR-Sb. 70 (1991), 385--398.
  • I. N. Vekua, Generalized analytic functions, Pergamon, London, 1962.
  • L. P. Wang, Connective boundary value problems for analytic functions of several complex variables in crisscross unbounded polycylindrical domains, J. Sichuan Normal Univ. 19 (1996), 60--63.
  • F. W. Warner, Foundations of differentiable manifolds and lie groups, Springer-Verlag, New York, 1983.
  • E. Wegert, Boundary value problems and extremal problems for holomorphic functions, Complex Variables Theory Appl. 11 (1989), 233--256.
  • ------, Boundary value problems and best approximation by holomorphic functions, J. Approx. Theory 61 (1990), 322--334.
  • ------, Nonlinear boundary value problems for holomorphic functions and singular integral equations, Akademie Verlag, Berlin, 1992.
  • ------, Nonlinear Riemann--Hilbert problems with unbounded restriction curves, Math. Nachr. 170 (1994), 307--313.
  • ------, Nonlinear Riemann--Hilbert problems---History and perspectives, Ser. Approx. Decompos. 11 (1999), 583--615.
  • M. A. Whittlesey, Polynomial hulls and $H^\infty$ control for a hypoconvex constraint, Math. Ann. 317 (2000), 677--701.